Show Summary Details
Page of

Management of acetaminophen (paracetamol) poisoning 

Management of acetaminophen (paracetamol) poisoning
Chapter:
Management of acetaminophen (paracetamol) poisoning
Author(s):

Michael Levine

DOI:
10.1093/med/9780199600830.003.0318
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2020. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy and Legal Notice).

date: 30 November 2020

Acetaminophen overdose remains common, and is one of the most frequent reasons for liver transplant in the United States. Toxicity results from the metabolism to a toxic metabolite, N-acetyl-para-benzoquinoneimine. This chapter begins with a brief discussion of the history and epidemiology of acetaminophen overdose, followed by a discussion on the pharmacokinetics and pharmacodynamics. The risk factors, clinical presentation, and treatment strategies presented.

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.